i have multiple sclerosis and have been taking the same 3 basic med's for 20+ years. recently along with the hydrocodone-10 mg -4per/day---- soma-350 mg -4per/day----and valium 10-mg-2perday__ ( all med's are generic's) about 2 years ago i started having some numbness and tingeling in my feet so i was put on neurotin 400 mg-3/per day . in the last 6+ month's i was prescribed MS contin 30 mg 2per/day. well that didn't do well! skull busting headache's from the jump. so i was told to discontinue . well the discomfort was still beyound the basic med's i'd been taking and was prescribed oxycodone 15mg-2 per/day. at first no big problem. then i started getting the same intense headache's again?????????? - i've stopped taking the oxycodone about 2+ month's ago and just now called my doctor. i have a standing appointment for the 11th of this month. i have read where i could have all kind's of crossover's with the med's that i have been taking for many years?- also with my hydrocodone i have 500 mg of APAP (tylenol) and i've read soo much i'm as confused as ever? can anyone share any information about this problem? i didn't have any headache's till started taking the additional pain med's. i take the med's as prescribed and no more than that. i'm a really confused individual !!!!!!!!!!!!!!!!!- also i'm not a pill addict- i take the medication's responsibly. even a guess would be nice to be able to assist with my doctor's visit. he's been my doctor for 18+ year's and i am just gritting my teeth for now!
Well, yes, MS contin and oxycodone and other opiod analgesics can cause headaches. If the headaches are due to the drug they will stop when you stop the drugs. However, if the headaches persist even after a day or two of stopping the drug then other causes of headache need to be explored. It is difficult to diagnose the cause of headaches on net. Sinusitis, refractive errors of the eye, migraine, cluster headaches, brain tumors, high blood pressure, tension headaches, temporal arteritis, pinched cervical spinal nerve, TMJ, poor or disturbed sleep etc are several causes of headaches. Dental pain and ear ache due to infection or impacted wax can cause similar symptoms. Needless to say, a persisting headache should be investigated. Please discuss with your doctor during your appointment.
ty for the answer . i found the problem ! the generic neurotin and the oxycodone do not do well together for me . i stopped the generic neurotin and can take the other med's without any headache whatsoever ! i had read where this could be a problem and so thru a process of elimination , i found what was not working well together . i can't tell any difference in my feet tingling and numbness with or without the generic neurotin . i will be able to tell my doctor the information when i see him on the 11th of december . thanks again for the input . -- LJ
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.